Alert archive / Kansas / Winter Storm Warnings in 2005

Winter Storm Warning 2, NWS Topeka, KS

December 17, 20057 counties in Kansas

NWS Topeka, KS issued this winter storm warning at Dec 17, 2005, 6:34 AM CST for 7 counties in Kansas. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2005, 6:34 AM CST (12:34 UTC)
Expired
Dec 18, 2005, 3:00 AM CST
In force
20 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Morris County, KS, Ottawa County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 77 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 0.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KTOP 171234
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
634 AM CST SAT DEC 17 2005

...ACCUMULATING SNOWS FOR NORTH CENTRAL...NORTHEAST AND EAST
CENTRAL KANSAS TODAY AND TONIGHT...

.A BROAD UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS KANSAS
TODAY AND TONIGHT. THIS STORM WILL PRODUCE ACCUMULATING SNOW
ACROSS NORTH CENTRAL KANSAS THIS MORNING...THEN ACROSS THE ENTIRE
AREA LATE THIS MORNING THROUGH TONIGHT. TOTAL SNOWFALL AMOUNTS
WILL RANGE FROM BETWEEN 2 AND 4 INCHES ALONG THE NEBRASKA BORDER
WITH BETWEEN 6 TO 8 INCHES ALONG AND SOUTH OF INTERSTATE 70...AND
WEST OF HIGHWAY 177.

KSZ020-021-034>037-172245-
/O.UPG.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
/O.NEW.KTOP.WS.W.0002.051217T1234Z-051218T0900Z/
CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE...
JUNCTION CITY
634 AM CST SAT DEC 17 2005

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON. SNOW MAY REDUCE VISIBILITIES TO LESS THAN
A QUARTER MILE THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS
BETWEEN 6 AND 8 INCHES ARE POSSIBLE. PERIODS OF SNOW WILL
CONTINUE THROUGH SATURDAY EVENING. 

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ022-172245-
/O.UPG.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
/O.NEW.KTOP.WS.W.0002.051217T1234Z-051218T0900Z/
RILEY-
INCLUDING THE CITY OF...MANHATTAN
634 AM CST SAT DEC 17 2005

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON. SNOW MAY REDUCE VISIBILITIES TO LESS THAN
A QUARTER MILE THROUGH THIS MORNING AND EARLY THIS AFTERNOON. TOTAL
SNOW ACCUMULATIONS BETWEEN 6 AND 8 INCHES ARE POSSIBLE. PERIODS OF
SNOW WILL CONTINUE THROUGH SATURDAY EVENING.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ008-009-172245-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
REPUBLIC-WASHINGTON-
634 AM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH THIS EVENING ACROSS THE AREA. THE SNOW MAY REDUCE VISIBILITIES TO
LESS THAN A QUARTER MILE AT TIMES TODAY AND TONIGHT. TOTAL SNOW
ACCUMULATIONS BETWEEN 3 AND 5 INCHES ARE POSSIBLE.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ010>012-023-024-026-038>040-054>056-058-059-172245-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
634 AM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH TONIGHT ACROSS THE AREA. THE SNOW MAY REDUCE VISIBILITIES
TO LESS THAN A QUARTER MILE AT TIMES TODAY AND TONIGHT. TOTAL SNOW
ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE POSSIBLE...WITH THE
HIGHER AMOUNTS ALONG AND SOUTH OF INTERSTATE 70 AND TO THE WEST OF
HIGHWAY 75.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$
4 follow-up statements
000 
WWUS43 KTOP 172053
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
253 PM CST SAT DEC 17 2005

...SNOW CONTINUES ACROSS NORTH CENTRAL...NORTHEAST AND EAST
CENTRAL KANSAS THIS AFTERNOON AND TONIGHT...

.A SERIES OF UPPER LEVEL SYSTEMS MOVING OVER THE STATE WILL BRING
ROUNDS OF ACCUMULATING SNOWFALL TO THE AREA THROUGH EARLY SUNDAY
MORNING.

KSZ020-021-034>037-180500-
/O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE...
JUNCTION CITY
253 PM CST SAT DEC 17 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON AND OVERNIGHT. SNOW MAY REDUCE VISIBILITIES TO
LESS THAN A QUARTER MILE AT TIMES...WITH TOTAL SNOW ACCUMULATIONS
BETWEEN 6 AND 8 INCHES POSSIBLE. 

AS OF 230 PM...MOST COUNTIES IN THE WARNING AREA HAD REPORTED
ACCUMULATIONS OF 2 TO 5 INCHES. AN ADDITIONAL 4 INCHES IS POSSIBLE
THROUGH EARLY SUNDAY MORNING. 

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ022-180500-
/O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
RILEY-
INCLUDING THE CITY OF...MANHATTAN
253 PM CST SAT DEC 17 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON AND OVERNIGHT. SNOW MAY REDUCE VISIBILITIES TO
LESS THAN A QUARTER MILE AT TIMES...WITH TOTAL SNOW ACCUMULATIONS
BETWEEN 6 AND 8 INCHES POSSIBLE. 

AS OF 230 PM...RILEY COUNTY SHERIFF REPORTED ACCUMULATIONS OF 3 TO
4 INCHES. AN ADDITIONAL 4 INCHES IS POSSIBLE THROUGH EARLY SUNDAY
MORNING.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ008-009-180500-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
REPUBLIC-WASHINGTON-
253 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH TONIGHT ACROSS THE AREA. SNOW MAY REDUCE VISIBILITIES TO
LESS THAN A QUARTER MILE AT TIMES. TOTAL SNOW ACCUMULATIONS
BETWEEN 3 AND 6 INCHES ARE POSSIBLE.

REPORTS FROM LAW ENFORCEMENT INDICATE THAT AS OF 245 PM...SNOWFALL
TOTALS RANGE FROM 1 TO 4 INCHES...WITH ANOTHER 2 TO 3 INCHES
EXPECTED BY EARLY MORNING SUNDAY.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ010>012-023-024-026-038>040-054>056-058-059-180500-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
253 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH TONIGHT ACROSS THE AREA. THE SNOW MAY REDUCE VISIBILITIES
TO LESS THAN A QUARTER MILE AT TIMES. TOTAL SNOW ACCUMULATIONS
BETWEEN 3 AND 6 INCHES ARE POSSIBLE...WITH THE HIGHER AMOUNTS
ALONG AND SOUTH OF INTERSTATE 70.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$
000 
WWUS43 KTOP 180316
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
916 PM CST SAT DEC 17 2005

.THE LATEST UPPER LEVEL SHORT WAVE IS MOVING ACROSS WESTERN
KANSAS THIS EVENING. THIS HAS ALLOWED THE SNOWFALL TO REDEVELOP
AND FILL IN ACROSS EAST CENTRAL KANSAS. AN ADDITIONAL 1 TO 3
INCHES OF SNOW WILL BE POSSIBLE OVERNIGHT ACROSS EAST CENTRAL
KANSAS...GENERALLY SOUTHEAST OF A LINE FROM COUNCIL GROVE TO
TOPEKA...WITH AROUND 1 INCH OF ADDITIONAL SNOW ELSEWHERE. TIMING
OF THE SNOW FALL STILL REMAINS SIMILAR TO THE PREVIOUS ISSUANCE.
THE BACK EDGE OF RADAR RETURNS CAN BE SEEN ACROSS CENTRAL KANSAS.
SNOW FALL SHOULD COME TO AN END ACROSS NORTH CENTRAL AREAS AFTER
MIDNIGHT...WITH SNOW TAPERING OFF ACROSS NORTHEAST AND EAST
CENTRAL KANSAS CLOSER TO DAWN.

KSZ020-021-034>037-180900-
/O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE...
JUNCTION CITY
916 PM CST SAT DEC 17 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF SNOW WILL CONTINUE ACROSS NORTH CENTRAL KANSAS THROUGH
MIDNIGHT. ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH WILL BE
POSSIBLE BEFORE THE SNOW ENDS AROUND 3 AM.

ROADS...BRIDGES...AND OVERPASSES WILL REMAIN SLICK AND HAZARDOUS
DUE TO THE ACCUMULATION OF SNOW. MOTORISTS SHOULD DRIVE WITH
EXTREME CAUTION.

$$

KSZ022-180900-
/O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
RILEY-
INCLUDING THE CITY OF...MANHATTAN
916 PM CST SAT DEC 17 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF SNOW WILL CONTINUE ACROSS NORTH CENTRAL KANSAS THROUGH
MIDNIGHT. ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH WILL BE
POSSIBLE BEFORE THE SNOW ENDS AROUND 3 AM.

ROADS...BRIDGES...AND OVERPASSES WILL REMAIN SLICK AND HAZARDOUS
DUE TO THE ACCUMULATION OF SNOW. MOTORISTS SHOULD DRIVE WITH
EXTREME CAUTION.

$$

KSZ008-009-180900-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
REPUBLIC-WASHINGTON-
916 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF LIGHT SNOW WILL CONTINUE ACROSS NORTH CENTRAL KANSAS
THROUGH MIDNIGHT. ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH ARE
POSSIBLE BEFORE THE SNOW ENDS AROUND 3 AM.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK AND
HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. IF
YOU MUST GET OUT AND DRIVE...USE CAUTION.

$$

KSZ010>012-023-024-026-038>040-054>056-058-059-181130-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
916 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

PERIODS OF SNOW...MODERATE AT TIMES...WILL CONTINUE ACROSS
NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS.
ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE
POSSIBLE SOUTH AND EAST OF THE KANSAS TURNPIKE...WITH 1 TO 2
INCHES OF NEW SNOW POSSIBLE ACROSS NORTHEAST KANSAS BEFORE THE
SNOW TAPPERS OFF BY 6 AM.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK AND
HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. IF
YOU MUST GET OUT AND DRIVE...USE CAUTION.

$$

WOLTERS
000 
WWUS43 KTOP 180919
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
319 AM CST SUN DEC 18 2005


KSZ020>022-034>037-181030-
/O.EXP.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY
319 AM CST SUN DEC 18 2005

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

SOME INTERMITTENT LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT
WILL LITTLE IF ANY ADDITIONAL ACCUMULATIONS. SOME SNOW DEPTH
REPORTS AS OF 2 30 AM WERE.  

REPUBLIC COUNTY...AROUND 2 INCHES.
CLOUD COUNTY...5 TO 8 INCHES.
OTTAWA COUNTY...4 TO 6 INCHES. 
CLAY COUNTY...6 INCHES.
RILEY COUNTY...6 INCHES. 
GEARY COUNTY...6 TO 8 INCHES. 
MORRIS COUNTY...5 TO 7 INCHES.

$$

KSZ008-009-181030-
/O.EXP.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
REPUBLIC-WASHINGTON-
319 AM CST SUN DEC 18 2005

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

INTERMITTENT LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THE
BALANCE OF THE NIGHT BUT LITTLE IF ANY ADDITIONAL ACCUMULATIONS
ARE EXPECTED THUS THE ADVISORY HAS BE ALLOWED TO EXPIRE.

SNOW SNOWFALL REPORTS UP TO 2 30 AM...
REPUBLIC COUNTY...2 TO 3 INCHES.
WASHINGTON COUNTY...4 TO 5 INCHES.

$$

KSZ010>012-023-024-026-038>040-054>056-058-059-181200-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
319 AM CST SUN DEC 18 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

PERIODS OF SNOW...MAINLY LIGHT...WILL CONTINUE ACROSS NORTHEAST AND EAST
CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS. ADDITIONAL SNOW
ACCUMULATIONS TO AROUND 1 INCH ARE POSSIBLE BEFORE THE SNOW
TAPPERS OFF BY AROUND 6 AM. OCCASIONAL FLURRIES WILL CONTINUE
THROUGH THE MORNING HOURS.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.
IF YOU MUST GET OUT AND DRIVE...USE CAUTION.

$$
000 
WWUS43 KTOP 180925 CCA
WSWTOP

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
321 AM CST SUN DEC 18 2005


KSZ020>022-034>037-181030-
/O.COR.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY
321 AM CST SUN DEC 18 2005

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

SOME INTERMITTENT LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT
WITH LITTLE IF ANY ADDITIONAL ACCUMULATIONS. SOME SNOW DEPTH
REPORTS AS OF 2 30 AM WERE.

CLOUD COUNTY...5 TO 8 INCHES.
OTTAWA COUNTY...4 TO 6 INCHES.
CLAY COUNTY...6 INCHES.
RILEY COUNTY...6 INCHES. 
GEARY COUNTY...6 TO 8 INCHES.
MORRIS COUNTY...5 TO 7 INCHES.

$$

KSZ008-009-181030-
/O.COR.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
REPUBLIC-WASHINGTON-
321 AM CST SUN DEC 18 2005

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

INTERMITTENT LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THE
BALANCE OF THE NIGHT BUT LITTLE IF ANY ADDITIONAL ACCUMULATIONS
ARE EXPECTED...THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

SNOW SNOWFALL REPORTS UP TO 2 30 AM.
REPUBLIC COUNTY...2 TO 3 INCHES.
WASHINGTON COUNTY...4 TO 5 INCHES.

$$

KSZ010>012-023-024-026-038>040-054>056-058-059-181200-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
321 AM CST SUN DEC 18 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

PERIODS OF SNOW...MAINLY LIGHT...WILL CONTINUE ACROSS NORTHEAST AND EAST
CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS. ADDITIONAL SNOW
ACCUMULATIONS TO AROUND 1 INCH ARE POSSIBLE BEFORE THE SNOW
TAPPERS OFF BY AROUND 6 AM. OCCASIONAL FLURRIES WILL CONTINUE
THROUGH THE MORNING HOURS.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.
IF YOU MUST GET OUT AND DRIVE...USE CAUTION.

$$

CORRECTION FOR TYPOS...

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 4:25 AM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Dec 17, 4:25 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
425 AM CST SAT DEC 17 2005

.DISCUSSION...

ACCUMULATING SNOW FOR SATURDAY AND SATURDAY NIGHT IS THE MAIN
FORECAST CONCERNS IN THE SHORT TERM...WHILE TEMPERATURES WITH SNOW
ON THE GROUND WILL BE THE MAIN LONG TERM CONCERN.

A DEEP UPPER LOW WAS LOCATED ACROSS THE NORTHERN GREAT LAKES THIS
MORNING. WHILE A SHORTER WAVE-LENGTH 5H TROUGH EXTENDED FROM EASTERN
CO SOUTHWARD ACROSS EASTERN NM. THE 5H TROUGH OVER EASTERN CO/NM
WILL LIFT EAST-NORTHEAST ACROSS KS AND OK TODAY. AN 850MB TROUGH HAS
DEVELOPED AHEAD OF THE 5H TROUGH AND EXTENDED FROM WEST TX NORTHEAST
INTO WEST CENTRAL KS THIS MORNING. SOUTHERLY WINDS OF 25 TO 35 KTS
AT 850MB WAS TRANSPORTING MOISTURE NORTH ACROSS CENTRAL AND EASTERN
KS. THE MOIST PARCELS WERE BEING LIFTED OVER A SURFACE COLD AIRMASS
ACROSS CENTRAL AND EASTERN KS. THE ISENTROPIC LIFT WAS CAUSING SNOW
TO DEVELOP ACROSS CENTRAL AND EAST CENTRAL KS THIS MORNING. THE SNOW
FIELD WAS MOVING EAST-NORTHEAST ACROSS THE WESTERN AND SOUTHWEST
COUNTIES OF THE CWA.  RUSSELL...KS HAS REPORTED AROUND 2 INCHES OF
SNOW BETWEEN 100 AND 300 AM THIS MORNING. AS THE 5H TROUGH OVER
EASTERN CO/NM LIFTS EAST NORTHEAST ACROSS KS TODAY THE SNOW WILL
MOVE AND DEVELOP EAST ACROSS THE REMAINDER OF THE CWA THROUGH THE
MORNING HOURS. THE 00Z ETA SHOWED MORE POTENTIAL FOR CONDITIONAL
SYMMETRIC INSTABILITY DEVELOPING ACROSS THE CWA THIS AFTERNOON AND
EVENING... WHICH WOULD CAUSE GREATER VERTICAL MOTION BETWEEN THE
800-600 MB LEVELS LEADING TO SOME HEAVIER SNOW BANDS DEVELOPING
ALONG AND SOUTH OF I-70. THE 5H TROUGH AXIS SHOULD MOVE EAST OF THE
AREA LATE TONIGHT CAUSING THE 850MB WINDS TO VEER AROUND TO THE
NORTHWEST AND NORTH. THIS WILL SHIFT THE BETTER LOW-LEVEL MOISTURE
SOUTHEAST INTO MO AND AR AFTER 12Z SUNDAY. HOWEVER...A SECOND 5H
TROUGH ROTATING SOUTHEAST ACROSS THE NORTHERN AND CENTRAL
PLAINS...AROUND THE DEEP UPPER LOW ACROSS THE NORTHERN GREAT LAKES
STATES...WILL MOVE SOUTHEAST ACROSS NE ON SUNDAY AND MAY PROVIDE
ENOUGH LIFT TO KEEP PERIODS OF LIGHT SNOW OR FLURRIES INTO THE
AFTERNOON HOURS OF SUNDAY. ATTM...ANY ACCUMULATIONS OF SNOW ON
SUNDAY SHOULD REMAIN BELOW ONE INCH. STRONG LOW-LEVEL CAA ON THE
BACK SIDE OF THE 5H TROUGH OVER THE CENTRAL PLAINS WILL CAUSE A
1040MB SFC RIDGE TO BUILD SOUTH ACROSS KS SUNDAY AFTERNOON.
AFTERNOON HIGHS ON SUNDAY MAY STRUGGLE TO MAKE IT INTO THE LOWER 20S
ACROSS THE CENTRAL AND EASTERN COUNTIES OF THE CWA...WITH HIGHS ONLY
IN THE UPPER TEENS ACROSS THE NORTHWEST COUNTIES. THE CENTER OF THE
COLD SURFACE RIDGE WILL MOVE SOUTHEAST OF THE CWA ON MONDAY. HIGH
TEMPERATURES MONDAY WILL ONLY REACH THE MID TO UPPER 20S.

THE LONGER RANGE MODELS SHOW THE LONGER WAVE-LENGTH 5H TROUGH OVER
THE EAST CENTRAL CONUS SLOWLY MOVING EAST BY THE MIDDLE OF NEXT
WEEK. A 5H RIDGE OVER THE WESTERN CONUS WILL MOVE EAST TO THE
CONTINENTAL DIVIDE BY LATE NEXT WEEK. THIS WILL CAUSE HIGH
TEMPERATURES TO SLOWLY WARM THROUGH THE 30S INTO THE LOWER TO MID
40S BY THE MIDDLE AND END OF NEXT WEEK. THE WARNING TREND WILL
DEPEND ON HOW MUCH SNOW COVER THE CWA WILL RECIEVE DURING THE NEXT
24 HOURS AND HOW FAST THE SNOW WILL MELT THROUGH NEXT WEEK.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY UNTIL 3AM SUNDAY
GENERALLY WEST OF A WASHINGTON TO COUNCIL GROVE LINE...AND UNTIL 6AM
SUNDAY FOR POINTS EAST OF THIS LINE.

&&
Hazardous weather outlook, Dec 17, 4:35 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
435 AM CST SAT DEC 17 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-181045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
435 AM CST SAT DEC 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT AREAWIDE FOR TODAY AND TONIGHT.
ACCUMULATING SNOW IS EXPECTED TODAY AND TONIGHT ACROSS THE ENTIRE
AREA. STORM TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM AROUND 3
INCHES NEAR THE NEBRASKA BORDER...TO 4 TO 6 INCHES SOUTH OF
INTERSTATE 70. ISOLATED AMOUNTS OF UP TO 7 INCHES COULD FALL IN
THE ABILENE AND COUNCIL GROVE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THE TOTAL AMOUNT OF SNOW RECEIVED
TO THE NATIONAL WEATHER SERVICE IN TOPEKA.

In the hours before

Special weather statement, Dec 17, 5:41 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
541 AM CST SAT DEC 17 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-171345-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
541 AM CST SAT DEC 17 2005

THE FOLLOWING ARE SELECTED SNOW REPORTS RECEIVED THROUGH 530 AM FROM
PORTIONS OF EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS...

CLAY COUNTY...     2 INCHES IN CLAY CENTER.
DICKINSON COUNTY...1 IN INCH IN ABILENE.
GEARY COUNTY...    1 INCH IN JUNCTION CITY.
LYON COUNTY...     1 INCH IN EMPORIA.
MORRIS COUNTY...   1.5 INCHES IN COUNCIL GROVE.
OTTAWA COUNTY...   2 TO 2.5 INCHES IN MINNEAPOLIS.
RILEY COUNTY...    1 INCH IN MANHATTAN.

Nearby

Winter Storm Warnings in Kansas, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.